# SDR 2004FA0000880

- Difficulty date: August 2, 2004
- Submitted: August 2, 2004
- Operation: General aviation
- Aircraft: N3542W
- Make and model: Piper PA-32-260
- Aircraft serial: 32428
- Aircraft time: 2,637 hours
- Engine: Lyc O540E4B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: LW11033
- Part serial: L1204540
- Condition: Damaged
- Location: Engine
- Stage of operation: CL
- How discovered: V
- Nature of condition: E, M, R
- Precautionary procedure: B, A

## Discrepancy

WHILE CLIMBING OUT FROM RAWLINS, WY ON A FLIGHT TO HOLLISTER, CA., THE ENGINE STARTED TO RUN ROUGH AND THE PILOT NOTICED THAT THE OIL TEMPERATURE WAS RED LINED.  THE PILOT RETURNED TO THE AIRPORT FOR EMERGENCY LANDING UNDER PARTIAL ENGINE POWER.  THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  THE ENGINE WAS INSPECTED FOR THE ROUGH RUNNING AND IT WAS FOUND THAT THE CRANKCASE WAS DAMAGED BY THE CRANKSHAFT AT THE REAR OF THE FRONT THRUST BEARING AREA.
